Jump to content
Ads Keep HadIt.com Online. Consider Turning Off Ad Blockers to Keep HadIt.com Online! ×
  • 0

Anti Depressants And Damage To Kidneys?


Tower_Rat

Question

I have a question to anyone out there who may know if anti depressants cause any kind of kidney damage. I now have some problems with mine and one doctor has told me I may want to consider not taking one of my anti depressants I am currently on bupropion and zoloft. The thing is when I started going to the VA I was taking no medication and now that I've been taking it I come up with these problems. Its a scenerio of going in with one or two problems and then coming out with like 6 problems.

Link to comment
Share on other sites

  • Answers 2
  • Created
  • Last Reply

Top Posters For This Question

Popular Days

Top Posters For This Question

2 answers to this question

Recommended Posts

I don't know, but you might do some research on the Internet to find out, at a website like this one:

http://www.drugs.com/

...there are other drug sites, too.

If there were such kidney problems with Zoloft, then I don't recall ever being told about them by my shrink when discussing my medications options. She put me on Prozac...I hope there weren't any organ problem side-effects with that drug! Was on flouxitine (Prozac) for about a year, then decided it wasn't doing anything for me because I felt no difference/improvement at all. Told my meds shrink I was going off it. That was almost a year ago.

IMO, the less meds one takes the better it is unless the meds CLEARLY do something for you.

Still, as we get older, the meds may increase for whatever ailments one gets due to age, but I don't want to be a real old guy on 20-30 meds/day like some seniors are...there must be something wrong there, doctors ordering so much medications. So the less meds I am on even NOW still seems the better way to go.

Besides, with psychiatry still being in the Dark Ages (or is it the Bronze Age?), they just guess a lot what a med will do and so they just try one after another on you...like you're a lab rat or something. You'd think that in 2007, psychiatry would be LOTS more certain about things...it isn't. Seems big waste of time/effort/money to go to med school/intern/residency to become a shrink when you're still left with guessing which meds to use.

-- John D.

Edited by cloudcroft
Link to comment
Share on other sites

Call your local pharmacy or take your meds into the pharmacy and ask the pharmacist your questions. I am 5'8" tall and normally weigh around 135 lbs. I was on 2 meds from the VA and started losing weight. I asked my doctor if it was my meds because I wasn't trying to lose weight. I was told that neither med should cause me to lose weight. I got down to 111 lbs. I went into the my local pharmacy with my meds and asked if one could be making me lose weight. She looked at the bottles and then at me and told me that one of them had a severe side effect called metabolic anorexia. Basically, your body gets confused and for every calorie you put in, it burns off two. She told me to stop taking the medication and call my doctor. I did and then went to a nutritionist to help me gain weight in a healthy way. My point is...If something seems wrong check it out, don't rely on the info you get from the VA.

Link to comment
Share on other sites

Guest
This topic is now closed to further replies.


  • veterans-crisis-line.jpg
    The Veterans Crisis Line can help even if you’re not enrolled in VA benefits or health care.

    CHAT NOW

  • question-001.jpeg

    Have Questions? Get Answers.

    Tips on posting on the forums.

    1. Post a clear title like ‘Need help preparing PTSD claim’ or “VA med center won’t schedule my surgery instead of ‘I have a question.
       
    2. Knowledgeable people who don’t have time to read all posts may skip yours if your need isn’t clear in the title.
      I don’t read all posts every login and will gravitate towards those I have more info on.
       
    3. Use paragraphs instead of one massive, rambling introduction or story.
       
      Again – You want to make it easy for others to help. If your question is buried in a monster paragraph, there are fewer who will investigate to dig it out.
     
    Leading too:

    exclamation-point.pngPost straightforward questions and then post background information.
     
    Examples:
     
    • Question A. I was previously denied for apnea – Should I refile a claim?
      • Adding Background information in your post will help members understand what information you are looking for so they can assist you in finding it.
    Rephrase the question: I was diagnosed with apnea in service and received a CPAP machine, but the claim was denied in 2008. Should I refile?
     
    • Question B. I may have PTSD- how can I be sure?
      • See how the details below give us a better understanding of what you’re claiming.
    Rephrase the question: I was involved in a traumatic incident on base in 1974 and have had nightmares ever since, but I did not go to mental health while enlisted. How can I get help?
     
    This gives members a starting point to ask clarifying questions like “Can you post the Reasons for Denial of your claim?”
     
    Note:
     
    • Your first posts on the board may be delayed before they appear as they are reviewed. This process does not take long.
    • Your first posts on the board may be delayed before they appear as they are reviewed. The review requirement will usually be removed by the 6th post. However, we reserve the right to keep anyone on moderator preview.
    • This process allows us to remove spam and other junk posts before hitting the board. We want to keep the focus on VA Claims, and this helps us do that.
  • Most Common VA Disabilities Claimed for Compensation:   

    tinnitus-005.pngptsd-005.pnglumbosacral-005.pngscars-005.pnglimitation-flexion-knee-005.pngdiabetes-005.pnglimitation-motion-ankle-005.pngparalysis-005.pngdegenerative-arthitis-spine-005.pngtbi-traumatic-brain-injury-005.png

  • VA Watchdog

  • Can a 100 percent Disabled Veteran Work and Earn an Income?

    employment 2.jpeg

    You’ve just been rated 100% disabled by the Veterans Affairs. After the excitement of finally having the rating you deserve wears off, you start asking questions. One of the first questions that you might ask is this: It’s a legitimate question – rare is the Veteran that finds themselves sitting on the couch eating bon-bons … Continue reading

×
×
  • Create New...

Important Information

{terms] and Guidelines